Advertisement

Error estimates for approximations of nonlinear uniformly parabolic equations

  • Olga TuranovaEmail author
Article

Abstract

We introduce the notion of δ-viscosity solutions for fully nonlinear uniformly parabolic PDE on bounded domains. We prove that δ-viscosity solutions are uniformly close to the actual viscosity solution, with an explicit error of order δ α. As a consequence we obtain an error estimate for implicit monotone finite difference approximations of uniformly parabolic PDE.

Keywords

Fully nonlinear parabolic equations Finite difference methods 

Mathematics Subject Classification

35K55 65N06 35B05 

References

  1. 1.
    Armstrong, S., Smart, C., Silvestre, L.: Partial regularity of solutions of fully nonlinear uniformly elliptic equations. Comm. Pure Appl. Math. 65(8), 1169–1184 (2012)CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    Barles, G., Jakobsen, E.R.: On the convergence rate of approximation schemes for Hamilton–Jacobi–Bellman equations. M2AN Math. Model. Numer. Anal. 36(1), 33–54 (2002)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Barles, G., Jakobsen, E.R.: Error bounds for monotone approximation schemes for Hamilton–Jacobi–Bellman equations. SIAM J. Numer. Anal. 43(2), 540–558 (2005)CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Barles, G., Jakobsen, E.R.: Error bounds for monotone approximation schemes for parabolic Hamilton–Jacobi–Bellman equations. Math. Comp. 76(260), 1861–1893 (2007) (electronic)CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    Barles, G., Souganidis, P.E.: Convergence of approximation schemes for fully nonlinear second order equations. Asymptotic Anal. 4(3), 271–283 (1991)zbMATHMathSciNetGoogle Scholar
  6. 6.
    Bonnans, J.F., Maroso, S., Zidani, H.: Error estimates for stochastic differential games: the adverse stopping case. IMA J. Numer. Anal. 26(1), 188–212 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    Caffarelli, L.A., Cabre, X.: Fully nonlinear elliptic equations. American Mathematical Society Colloquium Publications, 43. American Mathematical Society, Providence, RI (1995)zbMATHGoogle Scholar
  8. 8.
    Caffarelli, L.A., Souganidis, P.E.: A rate of convergence for monotone finite difference approximations to fully nonlinear, uniformly elliptic PDEs. Comm. Pure Appl. Math. 61(1), 1–17 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    Caffarelli, L., Souganidis, P.E.: Rates of convergence for the homogenization of fully nonlinear uniformly elliptic pde in random media. Invent. Math. 180(2), 301–360 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    Crandall, M.G., Kocan, M., Świȩch, A.: L p-theory for fully nonlinear uniformly parabolic equations. Comm. Partial Differ. Equ. 25(11–12), 1997–2053 (2000)CrossRefzbMATHGoogle Scholar
  11. 11.
    Crandall, M.G., Ishii, H., Lions, P.-L.: User’s guide to viscosity solutions of second order partial differential equations. Bull. Amer. Math. Soc. (N.S.) 27(1), 1–67 (1992)CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    Daniel, J.-P.: Quadratic expansions and partial regularity for fully nonlinear uniformly parabolic equations. preprint arXiv:1309.3781v1
  13. 13.
    Evans, L.; Gariepy, R.: Measure Theory and Fine Properties of Functions, 1 edn. CRC Press, Boca Raton (1991)Google Scholar
  14. 14.
    Imbert, C.; Silvestre, L.: Introduction to fully nonlinear parabolic equations. http://blog-cyrilimbert.net/2012/06/20/lecture-notes-on-fully-nonlinear-parabolic-equations. Retrieved 23 Feb 2013
  15. 15.
    Jakobsen, E.R.: On error bounds for approximation schemes for non-convex degenerate elliptic equations. BIT 44(2), 269–285 (2004)CrossRefzbMATHMathSciNetGoogle Scholar
  16. 16.
    Jakobsen, E.R.: On error bounds for monotone approximation schemes for multi-dimensional Isaacs equations. Asymptot. Anal. 49(3-4), 249–273 (2006)zbMATHMathSciNetGoogle Scholar
  17. 17.
    Krylov, N.V.: Nonlinear Elliptic and Parabolic Equations of the Second Order, 1 edn. Springer, Berlin (1987)Google Scholar
  18. 18.
    Krylov, N.V.: On the rate of convergence of finite-difference approximations for Bellman’s equations. Algebra i Analiz 9 (1997), no. 3, 245–256 translation in St. Petersburg Math. J. 9 (1998), no. 3, 639-650Google Scholar
  19. 19.
    Krylov, N.V.: On the rate of convergence of finite-difference approximations for Bellman’s equations with variable coefficients. Probab. Theory Related Fields 117(1), 1–16 (2000)CrossRefzbMATHMathSciNetGoogle Scholar
  20. 20.
    Krylov, N.V.: The rate of convergence of finite-difference approximations for Bellman equations with Lipschitz coefficients. Appl. Math. Optim. 52(3), 365–399 (2005)CrossRefzbMATHMathSciNetGoogle Scholar
  21. 21.
    Kuo, H.J., Trudinger, N.S.: Discrete methods for fully nonlinear elliptic equations. SIAM J. Numer. Anal. 29(1), 123–135 (1992)CrossRefzbMATHMathSciNetGoogle Scholar
  22. 22.
    Kuo, H.J., Trudinger, N.S.: Linear elliptic difference inequalities with random coefficients. Math. Comp. 55(191), 37–53 (1990)CrossRefzbMATHMathSciNetGoogle Scholar
  23. 23.
    Kuo, H.J., Trudinger, N.S.: Discrete methods for fully nonlinear elliptic equations. SIAM J. Numer. Anal. 29(1), 123–135 (1992)CrossRefzbMATHMathSciNetGoogle Scholar
  24. 24.
    Kuo, H.J., Trudinger, N.S.: On the discrete maximum principle for parabolic difference operators. RAIRO Model. Math. Anal. Numer. 27(6), 719–737 (1993)zbMATHMathSciNetGoogle Scholar
  25. 25.
    Kuo, H.J., Trudinger, N.S.: Local estimates for parabolic difference operators. J. Differ. Equ. 122(2), 398–413 (1995)CrossRefzbMATHMathSciNetGoogle Scholar
  26. 26.
    Wang, L.: On the regularity theory of fully nonlinear parabolic equations. I. Comm. Pure Appl. Math. 45(1), 27–76 (1992)CrossRefzbMATHMathSciNetGoogle Scholar
  27. 27.
    Wang, L.: On the regularity theory of fully nonlinear parabolic equations. II. Comm. Pure Appl. Math. 45(2), 141–178 (1992)CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer Basel 2014

Authors and Affiliations

  1. 1.University of ChicagoChicagoUSA

Personalised recommendations